Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 15, 2021, 4:07 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 4:07 PM CST (22:07 UTC)
- Expired
- Feb 16, 2021, 3:49 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
318 WHUS74 KBRO 152207 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service San Juan PR 407 PM CST Mon Feb 15 2021 GMZ130-132-135-150-155-170-175-160615- /O.NEW.KBRO.SC.Y.0015.210215T2207Z-210216T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 407 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Portions of The Gulf of Mexico and The Laguna Madre. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas 5 to 8 feet nearshore and 7 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
309 WHUS74 KBRO 160301 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service San Juan PR 901 PM CST Mon Feb 15 2021 GMZ130-132-135-160415- /O.CAN.KBRO.SC.Y.0015.000000T0000Z-210216T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 901 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions have improved, and no longer meet Small Craft Advisory Criteria. $$ GMZ150-155-170-175-161115- /O.CON.KBRO.SC.Y.0015.000000T0000Z-210216T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 901 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Portions of The Gulf of Mexico waters. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas 5 to 8 feet nearshore and 7 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
112 WHUS74 KBRO 160949 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service San Juan PR 349 AM CST Tue Feb 16 2021 GMZ150-155-170-175-161100- /O.CAN.KBRO.SC.Y.0015.000000T0000Z-210216T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 349 AM CST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Latest observations indicate that seas have diminished below 7 feet across the waters. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 11:39 AM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 15, 11:39 AM CST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
Issued by National Weather Service San Juan PR
1139 AM CST Mon Feb 15 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Recent VIS imagery continues to show layer of clouds
affecting the local terminals. Conditions are expected to improve
later this afternoon, but for now, some lower ceilings remain in
place. Strong winds out of the NE at around 20 to 25 knots with
stronger gusts. These winds are expected to gradually subside
later this afternoon and into the evening hours.
&&
.PREV DISCUSSION... /issued 527 AM CST Mon Feb 15 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...IR satl imagery indicates that the more enhanced cld
tops associated wit the winter storm impacting TX today is
shifting east towards the lower Miss River Valley. Accordingly,
most of the wintry pcpn has ended over the RGV with ceilings
starting to improve across the area as drier air filters into the
region. Expect conditions to improve back to VFR conditions by the
late morning to midday hours with strong and gusty NW surface
winds persisting. The strong NW winds will gradually diminish
later into the upcoming TAF period as the PGF relaxes somewhat.
PREV DISCUSSION... /issued 301 AM CST Mon Feb 15 2021/
SHORT TERM (Today through Tuesday): The most significant change to
this portion of the whole forecast was to cancel the Wind Advisory
previously in place through mid-afternoon today for the immediate
three coastal counties, as surface observations were not reflecting
Wind Advisory-criteria winds. Otherwise, maintained the Winter Storm
Warning, Freeze Warning, and Hard Freeze Warning for today. Despite
the fact that conditions will rapidly improve today, additional
freeze products will be needed across the Rio Grande Valley and Deep
South Texas as a whole for tonight. To avoid confusion with existing
freeze products, opted to push the creation of the freeze products
on to the subsequent shift.
LONG TERM (Tuesday Night through Sunday): A 500mb trough deepens
across the central CONUS Tuesday night into Thursday before
working east, leaving generally zonal mid level flow through the
weekend. As low pressure at the surface develops across North
Texas and the Southern Plains, a weak coastal low also develops
along the lower Texas coast, riding north along the Coastal Bend
of Texas. This will help drag a surface front through Deep South Texas
on Wednesday, with POPs mainly along the front kicking east by
Wednesday afternoon. The models have continued with a brief period
of light rain or freezing drizzle late Wednesday night coinciding
with the arrival of another surge of colder air, as high pressure
builds, and temperatures drop below freezing across the
ranchlands. Have kept POPs below 20 percent for now with no
accumulations expected and confidence remaining low in this
solution. A cold and breezy Thursday eventually gives way to a
much warmer weekend with southerly flow returning into Saturday
and Sunday.
Wednesday morning lows stay above freezing, with highs attempting
a run at low to mid 60s before the front arrives. A light freeze
is possible again Wednesday night across the ranchlands, with Deep
South Texas only warming into the low 50s Thursday afternoon. The
coldest morning of the long term arrives Friday, with a hard
freeze north and light freeze south. From there, we resume to our
previously scheduled programming with highs over the weekend
warming into the mid and upper 70s.
MARINE (Now through Tuesday): The most significant change to this
part of the marine forecast was to cancel the Gale Warning for the
Laguna Madre and replace it with a Small Craft Advisory from now
through mid-afternoon today. Meanwhile, the Gale Warning for the
Gulf of Mexico waters from 0 to 60 nautical miles offshore will
continue through mid-afternoon today, too. At some point, the Gale
Warning will likely need to be replaced by a Small Craft Advisory
and run through possibly early tonight. Much improved marine
conditions, featuring generally moderate winds and seas, are
forecast for late tonight through tomorrow with surface high
pressure becoming the dominant weather element.
Tuesday Night through Sunday: High pressure across the Gulf of
Mexico heads east as low pressure develops along the lower Texas
coast Tuesday night into Wednesday. This helps bring a cold front
through on Wednesday, with moderate to strong northerly winds by
Wednesday evening into Wednesday night. Small Craft Advisory
conditions are likely Wednesday evening into Friday. Low pressure
across the Southern Plains will strengthen the pressure gradient
late Saturday into Sunday, increasing southerly flow and
potentially lead to another round of adverse marine conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 35 27 53 48 / 20 0 10 40
BROWNSVILLE 35 26 53 48 / 20 0 10 40
HARLINGEN 35 24 51 45 / 20 0 10 30
MCALLEN 36 25 51 45 / 20 0 0 20
RIO GRANDE CITY 36 22 52 42 / 10 0 0 20
SOUTH PADRE ISLAND 37 32 56 53 / 20 10 10 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until 6 PM CST this evening for TXZ253-255>257-
351.
Wind Chill Warning until 6 PM CST this evening for TXZ248>257-
351-353.
Winter Storm Warning until 6 PM CST this evening for TXZ248>257-
351-353.
Hard Freeze Warning until 6 PM CST this evening for TXZ248>252-
254-353.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ130-132-
135.
Gale Warning until 6 PM CST this evening for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
ERG/CVB/RAMHazardous weather outlook, Feb 15, 4:56 AM CST, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 456 AM CST Mon Feb 15 2021 TXZ248>257-351-353-161200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 456 AM CST Mon Feb 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Hard Freeze Warning is in effect for Zapata, Jim Hogg, Brooks, Inland Kenedy, Inland Willacy, Starr, and northern Hidalgo counties until 12 PM CST today. A Freeze Warning is in effect for southern Hidalgo, Cameron, coastal Willacy, and coastal Kenedy counties until 12 PM CST today. A Winter Storm Warning is in effect for all of Deep South Texas and the Rio Grande Valley until 12 PM CST today. A Wind Chill Warning is in effect for all of Deep South Texas and the Rio Grande Valley until 12 PM CST today. There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Additional Freeze Warnings and Hard Freeze Warnings are likely to be needed tonight through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation requested. Please relay any information about observed severe winter weather to the NWS while following all local, state, and CDC guidelines. GMZ130-132-135-150-155-170-175-161200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 456 AM CST Mon Feb 15 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre until 3 PM CST this afternoon. A Gale Warning is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 3 PM CST this afternoon. Additional Small Craft Advisories are possible along the Lower Texas Coast tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional Small Craft Advisories are possible along the Lower Texas Coast Tuesday night through Thursday night and again Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation requested. Please relay any information about observed severe winter weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:40 AM CST | Small Craft Advisory | BRO | 11 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.